Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Melancholy

Avoid long usage of Bactrim?

I went to the derm two months ago, and I was prescribed Bactrim DS. It worked wonders but she told me to only use it for 2 months. Once the acne started up again, to continue using it. Well, my 2 months are up and I just stopped using it 1 week ago and notice i'm already slightly starting to break out. Any dermatologists told any of you this? I would really like to go back on it but if it's dangerous, I guess I should wait about 1 or 2 months before continued use? I'm not sure....

Any help would be appreciated.

-Caesar

Share this post


Link to post
Share on other sites

Hi,

I was on Bactrim for a few months as well; it worked great, it was just about the only medication that worked for me. Anyways, I got taken off of it after my acne cleared up, and sure enough, a few weeks later I started to break out again. I was off for a few months, and when I went back in September, my 2 choices were either going back on Bactrim, or trying Accutane. My doctor listed some serious side effects of long-term Bactrim use, and started me on Accutane.

I wish I remembered what the side-effects were.....something to do with blood count.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×